Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 115, NWS St. Louis, MO

June 8, 2005Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2005, 12:25 PM CDT for Knox County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2005, 12:25 PM CDT (17:25 UTC)
Expired
Jun 8, 2005, 1:15 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Knox County, MO

The radar

The St Louis radar (KLSX), 210 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 9:55 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
546 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 081726
SVRLSX
MOC103-081815-
/O.NEW.KLSX.SV.W.0115.050608T1725Z-050608T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI

* UNTIL 115 PM CDT

* AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GREENSBURG TO 47 MILES WEST OF
  PLEVNA...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF EDINA
  TO 7 MILES NORTHEAST OF BROOKFIELD...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBURG
  EDINA
  COLONY
  KNOX CITY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4032 9234 4015 9235 3996 9235 3997 9197
      4030 9195

$$
BYRD
1 follow-up statement
000 
WWUS53 KLSX 081755
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT WED JUN 8 2005

MOC103-081815-
/O.CON.KLSX.SV.W.0115.000000T0000Z-050608T1815Z/
KNOX MO-
1253 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CDT FOR KNOX
COUNTY...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH FROM GREENSBURG TO
14 MILES SOUTHWEST OF NOVELTY...MOVING EAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS 
INCLUDE...BARING...EDINA...NOVELTY...COLONY...KNOX CITY AND PLEVNA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4032 9234 4015 9235 3996 9235 3997 9197
      4030 9195

$$
BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:00 AM CDT, 8 hours 25 minutes earlier.

Area forecast discussion, Jun 8, 4:00 AM CDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT WED JUN 8 2005

.DISCUSSION...
JUICY AIR WITH DEWPOINTS IN THE 70S CONTINUES TO STREAM UP OUT OF
THE GULF INTO THE PLAINS THIS MORNING.  LOW LEVEL JET IS SCREAMING
OVER THE PLAINS TOO AT 30 TO 50 KTS THIS MORNING ACCORDING TO THE
RUC...AND WEVE GOT A BIG OLD UGLY MCS MOVING ACROSS NORTHEAST
NEBRASKA...EASTERN SOUTH DAKOTA...AND MINNESOTA THIS MORNING TO
PROVE IT.  OLD-SCHOOL CFM VECTORS OFF THE RUC AND NAM WOULD TEND TO
WANT TO DROP THE MCS SOUTH OVER THE NEXT FEW HOURS...WHILE THE NEWER
FORWARD PROPAGATING VECTORS WANT TO MOVE THE MCS EAST-NORTHEAST.
THERE SEEMS TO BE A DISTINCT--IF SLOW--SOUTHWARD PUSH TO THE
ECHOMASS SO THE ORIGINAL CFM VECTORS WOULD SEEM TO BE DOING BETTER
WITH THIS SYSTEM.  THIS SOUTHWARD PUSH MIGHT BE IN RESPONSE TO THE
VEERING OF THE LOW LEVEL JET AND SUBSEQUENT SOUTHEASTWARD MIGRATION
OF THE GREATEST MASS CONVERGENCE...

REGARDLESS...IT SEEMS AS THOUGH THIS MCS HAS CENTRAL AND SOUTHERN
IOWA IN ITS SIGHTS...AND POSSIBLY EVEN NORTHERN MISSOURI.  WOULD
EXPECT THE MCS TO GRADUALLY DIE OUT AS THE LOW LEVEL JET WEAKENS
THIS MORNING...BUT THE BOUNDARIES IT LEAVES BEHIND SHOULD CONTINUE
TO PROPAGATE SOUTHEAST INTO OUR AREA.  NAM FORECAST SOUNDINGS FOR
NORTHEAST AND CENTRAL MISSOURI SHOW IN EXCESS OF 6000 J/KG OF CAPE.
NCEP WAS THINKING THAT THE NAM MIGHT BE OVERDONE WITH ITS MOISTURE
FORECASTS TODAY...BUT EVEN IF WE KNOCK OFF 2000 JOULES...4000 CAPE
IS STILL ENOUGH TO RAISE THE BLOOD PRESSURE OF ANY WARNING
FORECASTER.  0-6KM BULK SHEAR ISNT ALL THAT IMPRESSIVE THIS
AFTERNOON OVER THE STATE...WITH MAXIMUM VALUES MAYBE AS HIGH AS
30-35 KTS OVER NORTHERN SECTIONS...BUT WITH 4000-6000 CAPE AND
LITTLE OR NO CINH WE COULD SEE SOME ORGANIZED MULTICELLS/QLCS
DEVELOPMENT.  NO REAL WAY OF TELLING EXACTLY WHERE THE CELLS WILL
POP THIS AFTERNOON SO IVE BROAD BRUSHED CHANCE POPS ACROSS THE AREA
WITH THE HIGHEST PROBABILITIES UP IN NORTHERN MISSOURI...BUT EXPECT
THAT JUST ABOUT ANYWHERE IN THE CWFA COULD SEE RAIN TODAY.  IN
FACT...A FEW CELLS HAVE FORMED IN THE MID-LEVEL INSTABILITY OVER
EASTERN MISSOURI AND SOUTHWEST ILLINOIS.  NOTHING MORE THAN ISOLATED
IN COVERAGE AT THIS TIME...BUT I HAVE INCLUDED ISOLATED WORDING IN
THE FORECAST THIS MORNING.

THE FORECAST DOESNT GET ANY EASIER AFTER TODAY...  WE STAY STUCK IN
THIS SOUTHWEST FLOW ALOFT INTO THE WEEKEND.  WITH MCS DEVELOPMENT
OVER THE PLAINS EACH NIGHT WELL SEE THEIR REMNANTS SHUTTLING ACROSS
THE MID-MISSISSIPPI VALLEY EACH DAY.  I STILL THINK THE PRIMARY RAIN
THREAT WILL BE ACROSS CENTRAL AND NORTHERN MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS WHERE THERE WILL BE LESS INFLUENCE FROM THE UPPER
RIDGING TO OUR EAST...BUT CANT RULE OUT RAIN FOR ANYWHERE OVER THE
CWFA.  HAVE THEREFORE KEPT VARYING DEGREES OF CHANCE WORDING IN THE
FORECAST INTO THE WEEKEND.

GUIDANCE TEMPERATURES CONTINUE TO LOOK PRETTY REASONABLE SO IVE
FOLLOWED THEM CLOSELY...WITH A MINOR TWEAK UPWARD IN THE FIRST 2
DAYS AS A NOD TO PERSISTENCE.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

CARNEY
Hazardous weather outlook, Jun 8, 6:20 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT WED JUN 8 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
620 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND
TONIGHT. THE GREATEST THREAT FOR STORMS WILL BE ALONG AND NORTH OF
THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND NORTH OF THE
INTERSTATE 55 CORRIDOR IN ILLINOIS THIS AFTERNOON AND THIS EVENING.
SOME OF THE STORMS IN THESE AREAS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.  ELSEWHERE...
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD STILL PRODUCE
WIND GUSTS IN EXCESS OF 40 MPH AND ISOLATED 1/2 INCH HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE ENTIRE AREA
THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE
SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES...
COMBINED WITH A WARM AND HUMID AIRMASS OVER THE REGION WILL MAKE THE
ATMOSPHERE VERY UNSTABLE.  SOME OF THE STORMS COULD BE SEVERE ON
THURSDAY AND FRIDAY ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS
CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:13 PM CDTSevere Thunderstorm WarningLSXGasconade26 min
Jun 7, 9:00 PM CDTSevere Thunderstorm WarningLSXFranklin27 min
Jun 8, 1:09 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby51 min
Jun 8, 1:33 PM CDTTornado WarningLSXLewis, Marion, Shelby44 min
Jun 8, 2:11 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls33 min
Jun 8, 2:20 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe40 min
Jun 8, 2:27 PM CDTSevere Thunderstorm WarningLSXPike48 min
Jun 8, 2:58 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway62 min
Jun 8, 3:57 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis48 min
Jun 8, 4:00 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery36 min
Jun 8, 4:04 PM CDTSevere Thunderstorm WarningLSXSaint Charles44 min
Jun 8, 4:08 PM CDTSevere Thunderstorm WarningLSXWarren24 min
Jun 8, 4:44 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau61 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.